MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Scar Tissue (2060); Joint Laxity (4526); Joint effusion (4849)
Date of Event 10/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately three years post initial right side tka, the 62 y/o male patient complained of pain.Patient had loose femur.Patient was not revised to exactech devices due to recall surgeon used competitors implants for revision.There was no breakage of a device.There was no surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photo received.Sales rep was unable to obtain x-rays.The device is not available for evaluation due to recall hospital will not release.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the revision reported was likely the result of an insufficient bond between the femoral component and the bone and/or patient related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the device was not returned for evaluation.The most probable root cause associated with the reported event of ¿loosening - femoral¿ is associated with weakened integration of the femoral component at the bone-implant interface due to loss of fibrous and/or bony tissue and leading to compromised anchorage of the device.
 
Event or Problem Description
It was reported via legal documentation that approximately 34 months after a right total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, femoral loosening, pain and recurrent effusions.Initial surgery and revision surgery operative notes were provided.Post operative diagnosis noted aseptic loosening of the implant.Intraoperatively the surgeon observed some scar tissue around the patella button, but was well fixed and in good condition, and the surgeon elected to retain it.The surgeon observed, on inspection, some pitting of polyethylene insert.It was noted the femoral component was easily dis-impacted and came off cleanly from the cement mantle consistent with loosening.No surgical or medical interventions were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated/corrected: h6 mdr section codes updated/corrected: c, d, e the revision reported was likely the result of an insufficient bond between the femoral component and the bone and/or patient related conditions, which led to aseptic (non-infected) femoral loosening and pain.However, this cannot be confirmed as the device was not returned for evaluation.The tibial insert appears unremarkable with respect to wear.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15754632
Report Number1038671-2022-01424
Device Sequence Number17722424
Product Code JWH
UDI-Device Identifier10885862314574
UDI-Public10885862314574
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2026
Device Model NumberTRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5
Device Catalogue Number02-020-11-0345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer03/21/2023
09/28/2023
04/09/2025
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date04/12/2023
03/06/2025
04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0023-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVANCED PATELLA 35MM 3 PEG IMPLANT; TRULIANT PS CEM FEM PS CEM RIGHT SZ 4.5; TRULIANT TIB FIT TRAY CEM SZ 4.5F/4.5T; TRULIANT TIB IMP PS INSERT SZ 4.5 9MM
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale